MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Catalog Number 09015051190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer serial number was not provided.Sample material from the donor samples was requested for investigation.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable false-negative elecsys syphilis results for donor samples from a cobas e801 analyzer.The donor was providing platelet donations.On (b)(60 2025, the result was 0.118 coi (non-reactive).On (b)(6) 2025, the result was 0.409 coi (non-reactive).The result using the abbott architect was 2.63 s/co.No interpretation was provided.The repeat result using a cobas e602 analyzer with reagent lot 828482 was 0.382 coi (non-reactive).On (b)(6) 2025, the result was 10.5 coi (reactive).The result using the abbott architect was 12.37 s/co.No interpretation was provided.The repeat result using a cobas e602 analyzer with reagent lot 828482 was 7.53 coi (reactive).Additional information was provided that, using a different abbott analyzer and also diasorin liason, the syphilis results were found positive.No specific data was provided.Due to the limited information available, this event is being reported out of an abundance of caution.Refer to the medwatch with a1 patient identifier (b)(6) for additional samples involved in the event.
 
Additional Manufacturer Narrative
Medwatch field b7 other relevant history was updated with additional information.As no samples from this donor were available for investigation, no conclusions could be drawn.Serum or plasma samples from the very early (pre-seroconversion) phase or the late phase of a syphilis infection can occasionally yield negative findings.A general product problem was not found.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22479264
Report Number1823260-2025-02121
Device Sequence Number15457827
Product Code LIP
UDI-Device Identifier07613336171998
UDI-Public07613336171998
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number09015051190
Device Lot Number814974
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown